Discussions By Condition: Eye conditions

Is it anxiety or my eyes?

Posted In: Eye conditions 0 Replies
  • Posted By: Anonymous
  • May 24, 2008
  • 00:47 AM

I have not driven since January because when I get behind the wheel or even as a passenger, I get this weird sensation. It feel like my eyes and my brain have a disconnect and my brain can not keep up with what my eyes are seeing. Nothing is blurry or anything, yet it feels like I'm seeing weird. It also feels like I can sense, to an excess how fast I am moving. Like it feels like we are going way too fast even if we're only going 40 because my peripheral vision is seeing everything zoom past. I also feel like I have to shake my head to stay "awake" or conscious even though I am not tired. (I have never fainted). After many, many tests (ekg, blood sugar, blood pressure, ct scan, vertigo) people seemed to think I had developed a driving anxiety, even though I didn't have nervous or frightful thoughts while I was in a car. It was always just this weird sensation.

I also went to an eye doctor who specializes in vertical heterophoria, and he said my eyes do not work together at all. I got special lenses that have prisms, which I wear all the time.

I am at my wits end. I am getting depressed because I can not drive anyway and constantly depend on other people now. I am not convinced it is anxiety, although it could be. I have tried going to a psychologist (desensitization), and even tried hypnosis! Oh, and then the anti-anxiety drugs and beta blockers. Needless to say, nothing has worked. I am so desperate. If anyone has any ideas, PLEASE let me know! Thanks so much. (If it matters, I am a 28 year old female in good health otherwise)

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?